Aug 13, 2009
I'm going to start taking medication soon as per my doctor. cd-4 of 676 and viral load of 700,000. Which drug combination would you recomend that has the least side effects. I would not like to deal with diarrehia,loss of weight, vomiting if possible. Which drug combination has the short term effects and have a good track record to start with. thank you
Response from Dr. McGowan
Since you will be starting treatment at a good CD4 count it gives you time to learn about the different treatments that would be best for you.
Your question is not easy one since everyone reacts differently to treatment. Side effects are reported in the aggregate, but for any one person the side effects will either be 100% or 0%.
The first consideration would be to avoid any meds to which your virus shows resistance, that should be discussed with your doctor.
Most treatments are now combinations of NRTIs with an NNRTI or a boosted PI. Either approach is generally well tolerated. But there are rare exceptions, for example some people cannot tolerate efavirenz (the most popular NNRTI) and some have no problem at all, likewise with Norvir which is used to "boost" the levels of PIs. Most of the treatments that are "recommended" by the current treatment guidelines are very well tolerated..by most people.
The best thing is to establish a good relationship with your health care provider to be sure you have a conduit to reach him/her during the time you are adjusting to your treatment to get feedback on ways to deal with side effects or be able to switch off offending meds.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When To Test For Hiv After Exposure?
- How Long Do Hiv Seroconversion Symptoms Last?
- If A Man Is Infected With Hiv Can He Pass It On To His Unborn Child?
- What Happens If Chlamydia Is Left Untreated?
- What Are The Chances Of Getting Herpes When No Outbreaks?
- What Is The Best Way To Keep Bacterial Vaginosis Away?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.